MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Dyspnea (1816); Dizziness (2194); Insufficient Information (4580)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 27mm 2800 aortic valve was explanted after an implant duration of 4 years,11 months due to leaflet perforation and stenosis.The explanted valve was replaced with a 25mm 11500a inspiris relisa aortic valve.Per pathology, explanted aortic valve consisted of one leaflet with 4 holes.Gross exam diagnosis: leaflet perforation.This is a 64-year-old male patient.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 27mm 2800 aortic valve was explanted after an implant duration of 4 years,11 months due to leaflet perforation with severe regurgitation.Patient presented with shortness of breath and dizziness.The explanted valve was replaced with a 25mm 11500a inspiris relisa aortic valve.Per medical records, patient presented with severe aortic regurgitation.Intraoperatively, four large perforations on right leaflet noted.Surgeon speculated that the perforations were likely due to adjacent corknots that had sharp edges pointing toward leaflets hitting the leaflet in systole.The valve was removed and replaced with a 25mm 11500a aortic valve.Post-procedure tee demonstrated well-seated aortic valve with normal gradients.Per pathology, explanted aortic valve consisted of one leaflet with 4 holes.Gross exam diagnosis: leaflet perforation.This is a 64-year-old male patient.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections : b7, g3, g6, h2,h6 ( type of investigation) corrected sections: b5, h6 (component code, clinical code, device code, investigation findings and investigation conclusions).If the surgeon does not cut sutures close to the knot, excess suture tails may result in abrasion, perforation, or damage to the leaflet.This may require an exchange of the device.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A capa/scar/pra is not required, as there are no confirmed product or labeling non-conformances and no other triggers are met.The most likely cause is procedural factors, including surgeon speculated that the perforations were likely due to adjacent corknots that had sharp edges pointing toward leaflets hitting the leaflet in systole.The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT RSR PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key22198482
Report Number2015691-2025-04806
Device Sequence Number9311660
Product Code DYE
UDI-Device Identifier00690103021677
UDI-Public(01)00690103021677(17)220115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model Number2800
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age64 YR
Patient SexMale